Anybody who has a dog or any pet for that matter knows how important it is to keep them healthy and strong. You never want to put your pet at risk by giving them any type of medications that might do them more harm than good. Just like humans, dogs can suffer from arthritis pain, diseases, and all other types of pain. But before you give your dog any medicine you want to make sure that there are no risks involved. You should always check with your veterinarian before giving your dog any new medications.
Acepromazine is the most common drug given to your pet as a tranquilizer to keep them calm during times of stress and anxiety. It acts a depressant for the central nervous system and can be given to pets to calm them down during long trips in the car or loud sounds such as thunderstorms and fireworks. Whatever your dog may be afraid of acepromazine has the ability to calm them and keep them completely relaxed. When you give this to your pet it can stay in his/her system for up to eight hours. It acts as dopamine in your dog’s brain which blocks receptors in your dog’s brain that cause your dog to become anxious and hyper.
Just like with any drug, there are some pertinent side effects to giving acepromazine to your dog. It can cause seizures, low blood pressure, heart failure, vomiting, constipation and many others. One of the most common side effects to this medication is constipation. The one positive to your dog having this side effect is that there is something you can give your dog to prevent it from worsening.
Many dog owners wonder what they can give their dogs for pain. Well there are several options available. You can give your pet medications such as NSAIDs for pain. Some of these include: carprofen, deraoxib, firocoxib, and a number of others. These medications can help with swelling and inflammation due to arthritis and other pain related issues. If you have a dog who is older and suffers from joint pain, NSAIDS can also be a good option for your pet. Sometimes dogs have allergic reactions to NSAIDS so there are some signs to look out for such as: loss of appetite, skin irritation or redness, changes in behavior, and unusually colored stool. If you notice any of these symptoms you should stop giving them the medication and contact the veterinarian immediately.
Regardless of what you decide to do for your dog the best thing for you to do is to take them to the vet and get the best advice possible. There’s no need to do him anymore harm.